New Mexico, 2006

Hail in New Mexico, June 23, 2006

June 23, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 23, 8:00 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 23, 8:00 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 PM MDT FRI JUN 23 2006

.UPDATE...BEEFED UP POPS SOME OVER EC ZONES WHERE CLUSTER OF SHOWERS
AND STORMS EXIST. REMOVED EVENING POPS FROM THE W AND KEPT IN A
SHOWER UNTIL MIDNIGHT CNTRL ZONES. FAR NE MAY BE ANOTHER ACTIVE AREA
NEXT COUPLE OF HOURS. INCREASED E CANYON WIND FOR THE RIO GRANDE
VALLEY OVERNIGHT DUE TO CONVECTION ON THE E SIDE OF MOUNTAINS. 40

&&

.PREV DISCUSSION...300 PM MDT FRI JUN 23 2006...SURGE OF LOW LEVEL
MOISTURE REACHED THE CONTDVD LAST NIGHT...BUT HAS MIXED OUT AT
KGNT.  WINDS ALOFT PROFILES HAVE BECOME MORE NORTHERLY DURING THE
MORNING...WHICH WOULD NOT ALLOW WHAT STORMS THAT HAVE DEVELOPED
ALONG THE EAST SLOPES TO MOVE VERY FAR INTO THE PLAINS EARLY IN THE
THE EVENING.

UPPER RIDGE AXIS REMAINS ORIENTED FROM VICINITY NORTHERN CALIFORNIA
SOUTHEAST THROUGH ARIZONA...WITH NEW MEXICO ON THE EASTERN
PERIPHERY. MOISTURE MIGRATING NORTHWESTWARD FROM OLD MEXICO WILL
TAKE A LITTLE TIME TO CIRCULATE AROUND THE RIDGE. MEANWHILE...A
SURFACE FRONT IS FORECAST TO BACK INTO THE EASTERN PLAINS LATE
SATURDAY...AND BOTH NAM AND GFS SEEM TO AT LEAST PARTIALLY KEY ON
THIS FEATURE IN GENERATING SOME GOOD 6 HOUR QPF SATURDAY NIGHT OVER
THE NORTHEAST AND EAST CENTRAL.

SHOWERS AND THUNDERSTORMS LOOK TO BE RATHER ACTIVE SUNDAY AND MONDAY
AS WELL. A POSSIBLE REINFORCEMENT OF THE SURFACE FRONT SUNDAY NIGHT
WILL REFRESH LOW LEVEL MOISTURE WHILE A COUPLE OF SHORT WAVES
ROTATING THROUGH UTAH AND WESTERN COLORADO MAY HELP TRIGGER SHOWERS
AND STORMS.

RIDGE AXIS TILTS AND TAKES ON A MORE NORTH TO SOUTH ORIENTATION
WHILE SHIFTING TOWARDS NEW MEXICO BY THE MIDDLE OF NEXT WEEK. IT/S
CONCEIVABLE THE TAP OF SUBTROPICAL MOISTURE COULD MORE DIRECTLY
AFFECT NEW MEXICO IF THE GFS IS RIGHT. BUT WITH THE RIDGE AXIS
CLOSER TO THE STATE...A TREND TOWARDS LESS ACTIVITY COULD RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  94  57  93 /   5   5   5  10
GALLUP..........................  46  91  49  88 /   5  10  10  10
GRANTS..........................  52  89  53  86 /  10  20  20  20
GLENWOOD........................  56  96  58  94 /  20  20  30  20
CHAMA...........................  39  82  41  77 /  10  10  20  30
LOS ALAMOS......................  51  86  55  81 /  10  20  30  40
RED RIVER.......................  39  77  41  70 /  10  20  30  50
TAOS............................  48  85  51  80 /  10  20  30  40
SANTA FE........................  54  86  54  82 /  20  20  30  40
SANTA FE AIRPORT................  56  89  57  85 /  20  20  30  40
ESPANOLA........................  54  91  55  87 /  20  20  30  30
ALBUQUERQUE HEIGHTS.............  65  92  66  87 /  20  20  30  20
ALBUQUERQUE VALLEY..............  59  93  61  88 /  20  20  30  20
ALBUQUERQUE FOOTHILLS...........  62  90  62  86 /  20  20  30  20
ALBUQUERQUE WEST MESA...........  61  92  62  89 /  20  20  30  20
SOCORRO.........................  60  92  62  90 /  20  20  30  20
SANDIA PARK/CEDAR CREST.........  57  85  57  80 /  20  20  30  40
MORIARTY/ESTANCIA...............  50  87  53  83 /  20  20  30  40
CARRIZOZO.......................  59  89  56  89 /  20  20  20  20
RUIDOSO.........................  53  81  53  81 /  30  20  30  40
RATON...........................  50  85  52  78 /  10  20  30  40
LAS VEGAS.......................  50  83  49  75 /  20  20  40  50
ROY.............................  57  83  55  76 /  10  20  40  30
CLAYTON.........................  60  87  59  80 /  10  20  40  30
SANTA ROSA......................  60  88  60  86 /  10  20  30  40
TUCUMCARI.......................  63  91  62  84 /  10  10  30  30
FORT SUMNER.....................  63  91  63  85 /  10  10  40  40
CLOVIS..........................  62  90  62  85 /  10  10  30  30
PORTALES........................  63  91  62  87 /  10  10  30  30
ROSWELL.........................  65  95  67  89 /  10  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 23, 5:00 AM MST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 23 2006

NMZ001>021-026-241200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF STRONG THUNDERSTORMS NEAR AND A LITTLE WAYS EAST
OF THE CENTRAL MOUNTAIN CHAIN...AS WELL AS ACROSS THE NORTHERN
MOUNTAINS...THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE HAIL
BETWEEN PEA AND DIME SIZE AND GUSTY WINDS UP TO 50 MPH.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
35 AND 50 MPH BETWEEN THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL
DIVIDE. THE STORMS WILL BE MORE DRY THAN WET SO LIGHTNING STRIKES
MAY STILL CREATE SOME FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY AND MONDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT...BUT MAY BE
REQUIRED IN NORTHEAST AND EAST CENTRAL NEW MEXICO SUNDAY AND MONDAY
AFTERNOON AND EVENING.

43

In the hours before

Special weather statement, Jun 23, 6:39 PM MST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
739 PM MDT FRI JUN 23 2006

NMZ005-011-012-240245-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-NORTHEAST HIGHLANDS-

...STRONG THUNDERSTORMS MOVING SOUTH INTO QUADALUPE COUNTY...

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF A STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH FROM ANTON CHICO TO NEWKIRK.
MOVEMENT WAS TO THE SOUTH AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTON CHICO...CHAPELLE...
COLONIAS...CUERVO...DILIA...NEWKIRK AND LOS MONTOYAS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA...INCLUDING ACROSS INTERSTATE 40.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Jun 23, 7:17 PM MST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
817 PM MDT FRI JUN 23 2006

NMZ011-012-240300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-

...STRONG THUNDERSTORM MOVING SOUTH ACROSS SOUTHWEST SAN MIGUEL
   COUNTY...

AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF VILLANUEVA.
MOVEMENT WAS SOUTH AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SAN JUAN.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. IF THE STORM HOLDS TOGETHER IT COULD REACH INTERSTATE 40
AROUND 9 PM MDT.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Jun 23, 8:22 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
922 PM MDT FRI JUN 23 2006

NMZ011-240400-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-

...STRONG THUNDERSTORM MOVING SOUTH ACROSS EASTERN TORRANCE COUNTY...

AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES SOUTHEAST OF CLINES
CORNERS. MOVEMENT WAS SOUTH AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL
TORRANCE COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40

The radar

The Albuquerque radar (KABX), 61 km away, was scanning. The volume nearest the first event began at 04:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Fe

When
June 23, 9:45 PM MST to 9:50 PM MST
Where
Santa Fe County, 2 mi SE of Edgewood
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.050, -106.167

Storm produced swath of penny to half dollar size hail near Edgewood,

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510850.